Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 76, NWS Louisville, KY

May 22, 20144 counties in Indiana; Trimble County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2014, 1:03 AM EDT for 4 counties in Indiana; Trimble County, Kentucky. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2014, 1:03 AM EDT (05:03 UTC)
Expired
May 22, 2014, 1:45 AM EDT
In force
42 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, IN, Jefferson County, IN, Scott County, IN, Washington County, IN, Trimble County, KY

The radar

The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 1:10 AM EDTTSTM WND DMGSalem, INTREE DOWN ON A HOUSE IN THE TOWN OF SALEM.
May 22, 1:11 AM EDTTSTM WND DMGScottsburg, INTREES DOWN COUNTYWIDE.
May 22, 1:15 AM EDTHAIL 0.888 N Salem, INALSO ESTIMATED 40 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 6:28 PM EDTSevere Thunderstorm WatchSPC13 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WUUS53 KLMK 220503
SVRLMK
INC019-077-143-175-KYC223-220545-
/O.NEW.KLMK.SV.W.0076.140522T0503Z-140522T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
103 AM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
  SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
  TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 145 AM EDT

* AT 102 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHEAST OF SCOTTSBURG TO 7 MILES NORTHWEST
  OF SCOTTSBURG TO 12 MILES SOUTHEAST OF BEDFORD...AND MOVING
  SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSBURG...MADISON...SALEM...BEDFORD...MCKINLEY...NEW
  FRANKFORT...WOOSTER...FIVE POINTS...WAKEFIELD...LANCASTER...LITTLE
  YORK...PLATTSBURG...MIDDLEFORK...PUMPKIN CENTER...BLOCHER...
  VOLGA...MOUNT CARMEL...KENT...SALTILLO AND KOSSUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3874 8531 3872 8532 3859 8521 3858 8517
      3852 8551 3856 8623 3866 8631 3873 8631
      3878 8626 3878 8619 3877 8613 3879 8608
      3876 8590 3873 8588 3881 8580 3883 8573
      3882 8563 3892 8554 3892 8549
TIME...MOT...LOC 0503Z 304DEG 29KT 3876 8563 3872 8587
          3876 8630

HAIL...1.00IN
WIND...60MPH

$$

AMS
2 follow-up statements
957 
WWUS53 KLMK 220526
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
126 AM EDT THU MAY 22 2014

INC019-077-143-175-KYC223-220545-
/O.CON.KLMK.SV.W.0076.000000T0000Z-140522T0545Z/
SCOTT IN-WASHINGTON IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
126 AM EDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TRIMBLE...
NORTHERN CLARK...JEFFERSON...NORTHERN WASHINGTON AND SCOTT COUNTIES
UNTIL 145 AM EDT...

AT 120 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF MADISON TO SCOTTSBURG TO 6 MILES
NORTHWEST OF SALEM...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...LAW ENFORCEMENT REPORTED 10 TO 15 TREES DOWN IN SCOTT 
COUNTY INDIANA.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SALEM...BEDFORD...SALUDA...HIGHLAND...GEORGETOWN...MILTON...NABB...
TROUT...PAYNESVILLE...NEW SALEM...NEW PHILADELPHIA...UNDERWOOD...
MARYSVILLE...CANTON...MOUNT PLEASANT...HARRISTOWN...NEW WASHINGTON...
MONITOR...OTTO AND WISES LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3874 8531 3874 8532 3859 8521 3858 8518
      3852 8551 3857 8624 3877 8604 3876 8590
      3873 8588 3874 8586 3881 8580 3883 8573
      3882 8563 3889 8557 3889 8554 3892 8554
      3892 8549
TIME...MOT...LOC 0524Z 304DEG 29KT 3866 8545 3862 8569
          3867 8612

HAIL...0.88IN
WIND...60MPH

$$

AMS
218 
WWUS53 KLMK 220546
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 AM EDT THU MAY 22 2014

INC019-077-143-175-KYC223-220556-
/O.EXP.KLMK.SV.W.0076.000000T0000Z-140522T0545Z/
SCOTT IN-WASHINGTON IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
146 AM EDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR TRIMBLE...NORTHEASTERN
CLARK...JEFFERSON...NORTHERN WASHINGTON AND SCOTT COUNTIES HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3874 8531 3874 8532 3859 8521 3858 8518
      3852 8551 3857 8624 3877 8604 3876 8590
      3873 8588 3874 8586 3881 8580 3883 8573
      3882 8563 3889 8557 3889 8554 3892 8554
      3892 8549
TIME...MOT...LOC 0526Z 304DEG 29KT 3865 8543 3861 8567
          3866 8610

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:06 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 21, 11:06 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 PM EDT Wed May 21 2014

...Mesoscale Forecast Update...
Issued at 1100 PM EDT Wed May 21 2014

Line of storms earlier bowed quite dramatically SSE and produced
quite a swath of wind damage from Shelbyville and Frankfort down
across Danville into Lincoln and Garrard Counties. However, the
environment still has not been worked over, and storms are managing
to redevelop between HUF and CMI, where convection already occurred
this afternoon.

These storms will continue to work the periphery of a healthy
mid-level cap that remains in place. Have coordinated with SPC on a
conservative approach to clearing WW 169, keeping it in place for
just the Eastern Time Zone portion of the CWA. Will re-assess in
another hour or two based on the trajectory and strength of storms
as they move into west-central IN. Another impulse upstream is
trying to fire storms over western Illinois, but even if that
convection can make a dent in the cap, it will take most of the
night to get here.

Issued at 705 PM EDT Wed May 21 2014

Broken line of storms extends from southeast Indiana back into
east-central Illinois, and is making enough headway to the SE to
clip Jefferson County in Indiana and Trimble County in KY.
Development along the outflow to help build the line SW has been
limited by a strong cap around 750-800mb.

However, these storms have had little difficulty putting out wind
gusts close to 50 mph, perhaps even stronger in between observation
sites. Also, as this activity tries to edge southward into Kentucky,
the dynamics are better given stronger mid-level winds.

Hail threat is already in the process of evolving into more of a
wind threat, but can't rule out SVR hail north of I-64. Wind threat
will be the main player for most of the evening, but that could
evolve into a heavy rain threat later and location will depend
heavily on where the line hangs up parallel to the flow aloft.

.SHORT TERM (Now through Thursday Night)...
Issued at 255 PM EDT Wed May 21 2014

...Severe Storms with Strong Wind Gusts Possible This Evening...

Storms are firing this afternoon over north central Indiana and are
heading quickly to the southeast. Recent AMDAR sounding from SDF
shows strong cap still in place over the Ohio Valley.  However this
cap is expected to weaken over the next few hours, allowing storms
to our north to make it into southern Indiana and north central
Kentucky this evening.  The storms should develop further across
Indiana and Ohio late this afternoon and possibly gel into a linear
MCS that would dive southeastward.  As a result, strong gusty winds
will be the main threat with the storms, with large hail in the
strongest storms also possible.  The best chances for storms will be
between 5pm and 11pm from southern Indiana into north central
Kentucky, though that timing could change if a bowing squall line
forms and brings convection south more quickly.  The storms should
weaken and be shunted more to the east as they attempt to cross
Kentucky and run into more persistent capping associated with an
upper ridge centered over the lower Mississippi Valley and Gulf
states.

Behind the evening storms, scattered showers and thunderstorms will
be possible through the night as we remain slightly unstable and a
cold front approaches from the northwest, reaching the Ohio River
around dawn.  Any overnight activity is not expected to be severe.

Thursday the cold front will drop from the Ohio River to just north
of the Tennessee border.  Scattered afternoon thunderstorms will
likely pop over southern Kentucky as a result. A few storms could
reach severe limits with gusty winds and perhaps some hail.

Any storms in the south Thursday afternoon will dissipate quickly
with sunset, leaving us with quiet conditions for the rest of
Thursday night.

.LONG TERM (Friday through Wednesday)...
Issued at 300 PM EDT Wed May 21 2014

The 12 UTC models are in reasonable agreement thru the forecast
period showing a rather meridional 500 mb pattern with a trough over
the northeast U.S., ridge in the Plains states, and trough over the
western states. This pattern is forecast to shift slowly east during
the period. There are, however, evolutionary differences that show
up with the western trough/upper low as it heads east into the
Plains next week, which has an effect on precipitation chances by
mid next week over the Ohio Valley.

At the start of the period on Friday, the surface front should be
over TN, which will bring in cooler and less humid air courtesy of
surface high pressure to our north. Dry weather is expected with
highs in the mid 70s over the Bluegrass to around 80 in west and
southwest sections of central KY. The high pressure center will keep
fair weather entrenched over south-central IN and central KY for
much of the Memorial Day weekend.

Saturday will be dry with continued relatively low humidity values
with afternoon highs in the upper 70s east to lower 80s west after
morning lows in the 50s in most locations. On Sunday, the 500 mb
ridge axis over the nation's midsection will slowly push east
causing the surface high to move to our east. As a result, warmer
and gradually more humid air will begin to move in Sunday afternoon
and especially Monday (Memorial Day). Models hint that a little more
moisture could try to move through the ridge into the lower Ohio
Valley Sunday afternoon/evening, but will maintain a dry forecast at
this time. Highs Sunday will be in the 80s, while temperatures
Monday afternoon should peak in the upper 80s in many areas and
perhaps touch 90 in some spots as humidity levels rise as well. It
will be a very summerlike holiday.

After Monday, the trough/upper low to our west shows more
discrepancy in the models, particularly in the 12z GFS. The GFS
again tries to drop the low from the central Plains to the lower
Mississippi Valley as it swings another strong shortwave south out
of Canada into the eastern Great Lakes. This model scenario has been
fluctuating the last few runs. On the other hand, the 12z runs of
the Canadian GEM and ECMWF are more consistent with themselves and
each other, keeping the low moving slowly east as it becomes cut off
from the main flow aloft farther north.

This scenario is favored and would result in an increasing chance of
showers and thunderstorms over our western forecast area by Tuesday
afternoon, with better rainfall coverage potentially Wednesday and
Thursday (especially afternoons and evenings) when the upper low
should be just to our west with a persistent moist southerly flow
ahead of it (assuming a correct ECMWF solution). Going with this
scenario implies slightly cooler high temperatures by the middle of
next week due to more clouds and rainfall. Nevertheless, it will
remain rather humid during this time frame.

&&

.AVIATION (00Z TAF Update)...
Updated at 705 PM EDT Wed May 21 2014

Main issue is timing of thunderstorms in SDF and LEX this evening.
Line of storms over southern Indiana is making slow but steady
southeastward progress, aided by limited development on the outflow.

Best chance for storms in both SDF and LEX will be from 01-04Z, and
upstream obs suggest that 40 kt gusts are likely. Brief IFR
visibilities are expected in the rain cores from these storms. Main
source of uncertainty is the potential for development along the
outflow, and will account for this by initializing VCTS.

Storms should clear out after midnight, but that is where it turns
to a low-confidence forecast. Surface front will hang up somewhere
over Kentucky, and a weak disturbance will likely ride along the
west-to-east oriented boundary. High-resolution models are trending
farther south and west with this boundary, which would keep any
renewed precip out of SDF and LEX. BWG would seem to have a better
chance, but probabilities there are still too low to include precip
in the TAF.

Lighter WNW winds expected on Thursday, with just enough Cu to
generate a barely-VFR ceiling. Can't rule out a stray storm at BWG
but do not expect enough of a restriction to go prevailing with it.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Mesoscale......RAS
Short Term.....13
Long Term......TWF
Aviation.......RAS
Hazardous weather outlook, May 21, 11:22 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1122 PM EDT WED MAY 21 2014

INZ076>079-083-084-090>092-KYZ025-028>043-045>049-053>057-065>067-
230330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...
BRANDENBURG...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
CAMPBELLSVILLE...LIBERTY...STANFORD
1122 PM EDT WED MAY 21 2014 /1022 PM CDT WED MAY 21 2014/

...SEVERE THUNDERSTORM WATCH 169 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THE STRONGEST
STORMS MAY PRODUCE HAIL...HEAVY RAINFALL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL STORMS ARE POSSIBLE THURSDAY AFTERNOON...MAINLY SOUTH
OF THE BLUEGRASS PARKWAY. A FEW OF THE STORMS MAY BE
STRONG...WITH GUSTY WINDS AS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER OBSERVED THROUGH
THURSDAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ089-KYZ023-024-026-027-061>064-070>078-081-082-230330-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
1022 PM CDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AS A COLD
FRONT SAGS INTO SOUTH CENTRAL KENTUCKY. A FEW OF THE STORMS MAY
BE STRONG...WITH GUSTY WINDS AS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER OBSERVED THROUGH
THURSDAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13/TWF/RAS

In the hours before

Local storm report, May 21, 10:51 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1051 PM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     4 WSW MILLVILLE         38.12N  84.88W
05/21/2014  M60 MPH          FRANKLIN           KY   MESONET

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER LMK1400580

MRC
Local storm report, May 21, 10:56 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 PM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             SELLERSBURG             38.39N  85.76W
05/21/2014  E1.00 INCH       CLARK              IN   TRAINED SPOTTER

            A FEW HAIL STONES WERE SLIGHTLY LARGER.

&&

EVENT NUMBER LMK1400589

MRC
Special weather statement, May 21, 11:48 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 PM EDT WED MAY 21 2014

KYZ036-037-220415-
HARRISON KY-SCOTT KY-
1148 PM EDT WED MAY 21 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL WILL MOVE SOUTHEAST INTO NORTHEASTERN SCOTT AND
HARRISON COUNTIES IN KENTUCKY...

AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF WILLIAMSTOWN...AND MOVING
SOUTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HINTON AND STONEWALL...
  RUTLAND AND RENAKER...
  ALBERTA AND DAVIS...
  CONNERSVILLE AND LEES LICK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3841 8426 3828 8447 3843 8464 3850 8456
      3851 8452 3852 8449 3853 8449 3854 8448
      3854 8443
TIME...MOT...LOC 0347Z 317DEG 34KT 3853 8459

JSD
Special weather statement, May 22, 12:00 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EDT THU MAY 22 2014

INZ091-092-KYZ030-220430-
CLARK IN-FLOYD IN-JEFFERSON KY-
1200 AM EDT THU MAY 22 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW ALBANY...AND MOVING SOUTHEAST AT 45
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  OKOLONA...
  LYNDON...
  CLARKSVILLE AND WATSON...
  OAK PARK AND UTICA...
  LOUISVILLE BOWMAN FIELD...
  FISHERVILLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
0 AND 8.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
118 AND 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3834 8558 3834 8556 3832 8552 3829 8547
      3827 8541 3823 8541 3808 8561 3809 8571
      3832 8598 3846 8585
TIME...MOT...LOC 0359Z 305DEG 38KT 3833 8581

AMS
Special weather statement, May 22, 12:15 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 AM EDT THU MAY 22 2014

KYZ036-037-042-220445-
BOURBON KY-HARRISON KY-SCOTT KY-
1215 AM EDT THU MAY 22 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL WILL MOVE SOUTHEAST INTO BOURBON COUNTY KENTUCKY...

AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF CYNTHIANA...AND MOVING
SOUTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PARIS...
  CYNTHIANA...
  KISERTON AND SHAWHAN...
  CURRENTSVILLE AND BRENTSVILLE...
  BLACKS CROSSROADS...
  ESCONDIDA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3810 8424 3833 8451 3846 8433 3828 8411
      3828 8412 3826 8409 3823 8406
TIME...MOT...LOC 0414Z 312DEG 38KT 3833 8434

JSD
Special weather statement, May 22, 12:52 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1252 AM EDT THU MAY 22 2014

INZ076>079-092-KYZ031-032-220535-
CLARK IN-JEFFERSON IN-OLDHAM KY-ORANGE IN-SCOTT IN-TRIMBLE
KY-WASHINGTON IN-
1252 AM EDT THU MAY 22 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 1246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
SEYMOUR TO 8 MILES WEST OF SCOTTSBURG TO BEDFORD...AND MOVING
SOUTHEAST AT 35 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SCOTTSBURG...
  SALEM...
  MADISON...
  WOOSTER AND VIENNA...
  DUPONT AND LEIPSIC...
  LANCASTER AND FIVE POINTS...
  WIRT AND MIDDLEFORK...

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 16 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3891 8520 3873 8520 3870 8522 3874 8526
      3873 8532 3866 8526 3845 8547 3850 8628
      3869 8642 3869 8632 3876 8629 3879 8620
      3877 8614 3878 8608 3877 8595 3873 8588
      3881 8579 3883 8573 3883 8562 3892 8554
TIME...MOT...LOC 0452Z 300DEG 29KT 3890 8569 3866 8587
          3885 8640

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:00 PM EDTSevere Thunderstorm WarningLMKClark, Scott30 min
May 21, 8:28 PM EDTSpecial Weather StatementLMKClark, Scott32 min
May 21, 8:45 PM EDTSevere Thunderstorm WarningLMKClark, Washington30 min
May 21, 9:07 PM EDTSevere Thunderstorm WarningLMKClark, Floyd28 min
May 21, 9:09 PM EDTAreal Flood AdvisoryLMKClark, Jefferson, Scott3 hr
May 21, 9:34 PM EDTSevere Thunderstorm WarningLMKClark21 min
May 22, 12:00 AM EDTSpecial Weather StatementLMKFloyd30 min
May 22, 12:52 AM EDTSpecial Weather StatementLMKClark, Jefferson, Scott, Washington43 min
May 22, 1:22 AM EDTSevere Thunderstorm WarningLMKClark, Floyd, Washington38 min
May 22, 1:45 AM EDTSpecial Weather StatementLMKFloyd45 min
May 22, 1:53 AM EDTRiver Flood AdvisoryLMKJefferson, Scott36 hr
May 22, 1:54 AM EDTRiver Flood AdvisoryLMKHarrison, Washington36 hr
May 22, 2:35 AM EDTSpecial Weather StatementLMKOrange, Washington45 min
May 22, 2:39 AM EDTSevere Thunderstorm WarningLMKDubois, Orange, Washington31 min
May 22, 2:57 AM EDTSevere Thunderstorm WarningLMKClark, Crawford, Dubois, Floyd, Harrison, Orange and 1 more28 min
May 22, 3:13 AM EDTSpecial Weather StatementLMKFloyd42 min
May 22, 3:25 AM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry30 min
May 22, 3:52 AM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry28 min
May 22, 4:05 AM EDTSpecial Weather StatementLMKDubois30 min
May 22, 4:58 AM EDTSpecial Weather StatementLMKDubois, Perry32 min
May 21, 8:15 PM EDTFlash Flood WarningLMKHenry, Trimble3 hr
May 21, 8:15 PM EDTSevere Thunderstorm WarningLMKHenry, Shelby30 min
May 21, 8:20 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby, Spencer30 min
May 21, 8:35 PM EDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Madison, Woodford30 min
May 21, 8:37 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Woodford28 min
May 21, 8:40 PM EDTSpecial Weather StatementLMKClark, Fayette45 min
May 21, 8:42 PM EDTAreal Flood AdvisoryLMKFayette, Franklin, Scott, Woodford3 hr
May 21, 8:51 PM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Garrard, Jessamine, Mercer, Nelson and 3 more29 min
May 21, 8:56 PM EDTSevere Thunderstorm WarningLMKClark, Garrard, Jessamine, Madison29 min
May 21, 9:16 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Madison29 min
May 21, 9:31 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln, Marion29 min
May 21, 9:54 PM EDTSpecial Weather StatementLMKShelby, Spencer31 min
May 21, 10:01 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Spencer29 min
May 21, 11:48 PM EDTSpecial Weather StatementLMKHarrison27 min
May 22, 12:15 AM EDTSpecial Weather StatementLMKBourbon, Harrison30 min
May 22, 2:04 AM EDTSpecial Weather StatementLMKHenry, Oldham, Trimble31 min
May 22, 2:19 AM EDTSpecial Weather StatementLMKAnderson, Franklin26 min
May 22, 4:19 AM EDTSpecial Weather StatementLMKMeade46 min
May 22, 4:36 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade29 min
May 22, 5:01 AM EDTSevere Thunderstorm WarningLMKHardin, Meade19 min
May 22, 5:14 AM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson31 min
May 22, 5:16 AM EDTSpecial Weather StatementLMKBreckinridge44 min
May 22, 5:37 AM EDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Nelson, Taylor28 min
May 22, 5:56 AM EDTSpecial Weather StatementLMKGrayson, Hardin29 min
May 22, 6:02 AM EDTSevere Thunderstorm WarningLMKAdair, Casey, Green, Marion, Taylor28 min
May 22, 6:25 AM EDTSpecial Weather StatementLMKEdmonson, Grayson, Hart30 min
May 22, 6:27 AM EDTSevere Thunderstorm WarningLMKAdair, Casey, Russell, Taylor28 min
May 22, 6:50 AM EDTSpecial Weather StatementLMKBarren, Edmonson, Hart30 min
May 22, 6:55 AM EDTSevere Thunderstorm WarningLMKCasey, Russell20 min
May 22, 7:23 AM EDTSpecial Weather StatementLMKMetcalfe22 min
May 22, 7:43 AM EDTSpecial Weather StatementLMKCumberland32 min
May 22, 3:56 PM EDTSevere Thunderstorm WarningLMKBarren, Edmonson, Warren29 min
May 22, 4:28 PM EDTSpecial Weather StatementLMKBarren27 min
May 22, 4:54 PM EDTSpecial Weather StatementLMKAllen, Monroe31 min
May 22, 5:05 PM EDTSevere Thunderstorm WarningLMKAllen, Barren30 min
May 22, 5:18 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe32 min
May 22, 5:31 PM EDTSevere Thunderstorm WarningLMKLogan29 min
May 22, 6:37 PM EDTSpecial Weather StatementLMKAllen33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.